Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 10, 2013, 7:28 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 7:28 PM CST (01:28 UTC)
- Expired
- Feb 11, 2013, 3:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS73 KDVN 110128 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 728 PM CST SUN FEB 10 2013 ...VERY WINDY CONDITIONS EXPECTED THROUGH EARLY MONDAY AFTERNOON... .LOW PRESSURE MOVING INTO THE GREAT LAKES WILL BRING VERY WINDY CONDITIONS TO THE REGION OVERNIGHT THROUGH MONDAY AFTERNOON...WITH WINDS SUSTAINED AROUND 30 MPH...AND FREQUENT WIND GUSTS TO 40 TO 45 MPH. WINDS WILL INCREASE THROUGH MIDNIGHT TO THESE LEVELS...AND REMAIN HIGH THROUGH EARLY MONDAY AFTERNOON. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110930- /O.NEW.KDVN.WI.Y.0002.130211T0128Z-130211T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 728 PM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST MONDAY. * TIMING...LATE THIS EVENING THROUGH EARLY MONDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
4 follow-up statements
392 WWUS73 KDVN 110914 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 AM CST MON FEB 11 2013 ...VERY WINDY CONDITIONS EXPECTED INTO MONDAY AFTERNOON... .VERY WINDY CONDITIONS WILL CONTINUE TODAY BEHIND A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES. SUSTAINED WINDS AROUND 30 MPH...AND FREQUENT WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED. THE WIND WILL DIMINISH TO 20 TO 30 MPH BY LATE THIS AFTERNOON. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111715- /O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 314 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH EARLY MONDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS. * IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
217 WWUS73 KDVN 111354 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 754 AM CST MON FEB 11 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112100- /O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 754 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH EARLY MONDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS. * IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ROADS. ALONG THE HIGHWAY 20 CORRIDOR THIS MORNING...THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN RURAL AREAS. DRIFTING SNOW WILL CREATE PATCHES OF SNOW AND ICE ON AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
292 WWUS73 KDVN 111629 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1029 AM CST MON FEB 11 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112100- /O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1029 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH EARLY MONDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS. * IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ROADS. ALONG THE HIGHWAY 20 CORRIDOR THIS MORNING...THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN RURAL AREAS. DRIFTING SNOW WILL CREATE PATCHES OF SNOW AND ICE ON AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
885 WWUS73 KDVN 112101 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 301 PM CST MON FEB 11 2013 ...WINDS SLOWLY DIMINISHING... IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112215- /O.EXP.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 301 PM CST MON FEB 11 2013 ...WIND ADVISORY HAS EXPIRED... WINDS ACROSS THE AREA HAVE DIMINISHED CONSIDERABLY SINCE LATE MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:31 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 10, 5:31 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 531 PM CST SUN FEB 10 2013 .AVIATION... DEEP LOW PRESSURE WILL MOVE FROM SOUTHERN MN INTO THE NORTHERN GREAT LAKES BY MONDAY MORNING. DRIER AIR MOVING IN WILL CONTINUE THE SHORT TERM IMPROVEMENT ON CONDITIONS TO VFR FOR A TIME LATE AFTN/EARLY EVE AT KBRL...KCID AND KMLI... WHILE KDBQ LIKELY TO IMPROVE TO MVFR. POTENTIAL FOR BAND OF SCATTERED SHOWERS ANY VFR CONDITIONS TO BE RELATIVELY SHORT-LIVED AS MORE LOW CLOUDS WITH MAINLY MVFR TO IFR CIGS WRAP IN AROUND DEPARTING LOW PRESSURE TONIGHT. THESE CLOUDS MAY ALSO BE ACCOMPANIED BY LIGHT RAIN CHANGING TO SNOW BY LATE EVENING ESPECIALLY NORTH OF I-80... WITH OCCASIONAL LIGHT SNOW OR FLURRIES POSSIBLE OVERNIGHT THROUGH MON AM. STEEP LOW LEVEL LAPSE RATES AND TIGHT PRESSURE GRADIENT LOOK TO BE SUPPORTIVE OF NEAR ADVISORY CRITERIA WINDS DEVELOPING TNGT FROM SW AND W... WITH WINDS SUSTAINED AT TIMES CLOSE TO 30 MPH AND GUSTING AROUND 40 MPH CONTINUING THROUGH MONDAY MORNING. THESE WINDS COUPLED WITH ANY FALLING SNOW COULD RESULT IN PERIODS OF VISIBILITIES AROUND 1 MILE OR POSSIBLY LOWER FOR BRIEF PERIODS. WINDS WILL BE SOUTHWEST IN DIRECTION THIS EVENING...THEN AFTER MIDNIGHT...SHOULD BE PRIMARILY NORTHWESTERLY IN ALL SITES...CONTINUING THROUGH MONDAY AFTERNOON. ERVIN/MM && .PREV DISCUSSION... /ISSUED 332 PM CST SUN FEB 10 2013/ SYNOPSIS... DEEP OCCLUDED SFC CYCLONE WAS LOCATED OVER NORTHWEST IA NORTH OF KSUX. NORTHWEST OF CYCLONE SIGNIFICANT SNOW WITH BLIZZARD CONDITIONS BEING FOUND FROM WESTERN NE TO WESTERN MN... WHILE QUITE THE VARIABLE WX ACROSS OUR CWA ATTM RANGING FROM POCKETS OF DENSE FOG...DRIZZLE AND WIDESPREAD LOW CLOUDS WITH TEMPS IN THE U30S TO NEAR 40 DEGS OVER NORTHERN SECTIONS TO MAINLY SUNNY SKIES AND MILD TEMPS IN THE 50S OVER SOUTHWEST SECTIONS ALONG WITH STRONG GUSTY WINDS 20-30+ MPH. WATER VAPOR IMAGERY SHOWS DRY SLOT SWEEPING THROUGH CWA WHICH HAS SHUT DOWN PCPN... EXCEPT FOR FEW LINGERING AREAS OF DRIZZLE NORTH. SHORT TERM...TONIGHT AND MONDAY... STRONG WINDS WITH POTENTIAL FOR WIND ADVISORY... AND PCPN CHCS ARE THE MAIN CONCERNS. DEEP SFC LOW OVER NORTHWEST IA WILL MOVE E/NE INTO NORTHERN GREAT LAKES BY MON AM. DRY SLOT WILL CONTINUE TO PASS QUICKLY WITH DECREASING CLOUDS FOR A TIME LATE THIS AFTN/VERY EARLY EVE MAINLY NEAR TO SOUTH OF HWY 30. COULD SEE ARCING BAND OF A FEW SHOWERS DEVELOP REST OF AFTN AND SWEEP THROUGH MOSTLY N/W OF QUAD CITIES. CLOUDS IN WRAP AROUND THEN LOOK TO OVERSPREAD REST OF THE AREA THIS EVE AND LINGER INTO MON. MORE WIDESPREAD WRAP AROUND PCPN LOOKS TO SWEEP THROUGH THIS EVE MAINLY ALONG/N OF KFFL-KMLI-KSQI LINE. INITIALLY ANTICIPATE RAIN WITH THIS BUT CONTINUED COLD ADVECTION WILL EVENTUALLY RESULT IN TRANSITION TO SNOW BY LATE EVE AND JUST BEYOND MIDNIGHT FROM WEST TO EAST. AFTER MIDNIGHT AND THROUGH MONDAY AM WILL CONTINUE CHC FOR OCCASIONAL LIGHT SNOW OR FLURRIES NORTH OF HWY 30... WITH VERY LITTLE TO NO ACCUMS. TIGHT PRESSURE GRADIENT AND STEEP LOW LEVEL LAPSE RATES WILL BRING STRONG GUSTY WINDS FROM SOUTHWEST AND WEST TNGT THROUGH MON. THESE WINDS IN SOME LOCATIONS COULD REACH OR POSSIBLY JUST EXCEED ADVISORY CRITERIA...MAINLY FOR THE SUSTAINED SPEEDS WHICH COULD BE AROUND 30 MPH AT TIMES WHILE GUSTS COULD OCCASIONALLY NEAR 40 MPH. IN ADDITION WITH COLD ADVECTION KICKING IN LATER TNGT THIS COULD BE JUST WHAT PUSHES WINDS TO MORE WIDESPREAD LOW END ADVISORY CRITERIA... BUT THEN ALSO BATTLE WITH IT BEING NIGHTTIME AND TYPICALLY NOT FAVORED FOR STRONGEST WINDS. BOTTOM LINE... WHILE CANT RULE OUT NEEDING AN ADVISORY PORTIONS OF CWA NEXT 12-18 HRS JUST TOO MUCH UNCERTAINTY ATTM. TEMPS MANY AREAS TO CONTINUE RISING THROUGH 00Z-03Z BEFORE FALLING BACK. WITH CLOUDS AND BASED ON UPSTREAM READINGS SIDED TOWARD WARMER SIDE OF GUIDANCE OR JUST ABOVE FOR LOWS TNGT. MON...TEMPS NOT EXPECTED TO WARM MUCH WITH CLOUDS AND CONTINUED COLD ADVECTION. EXCEPTION MAY BE SOUTHERN CWA WHERE BEST POTENTIAL TO SEE AT LEAST PARTIAL CLEARING BY AFTN WHICH COULD PUSH TEMPS TO NEAR 40 OR EVEN L40S WITH ENOUGH SOLAR INSOLATION. 05 LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... MONDAY NIGHT THROUGH WEDNESDAY...A FEW LINGERING FLURRIES POSSIBLE IN THE NORTHEASTERN CWA MONDAY EVENING...BEFORE SOME CLEARING COMMENCES FROM THE WEST AND LOBE OF SFC RIDGING PRESSES ACRS THE AREA. WINDS TO SUBSIDE SOME TOO AS EVENING PROGRESSES...LOWS DIPPING INTO THE UPPER TEENS TO MID 20S BY TUE MORNING. PASSING SFC RIDGE AHEAD OF INCOMING SFC TROF ASSOCIATED WITH BUILDING UPPER MIDWEST L/W TROF...TO INDUCE BACKING LLVL RETURN FLOW AND WARMING... TUE HIGHS IN THE UPPER 30S TO LOWER 40S SOUTH OF I80. SFC TROF TO PASS TUE NIGHT...LOW TEMPS OCCURRING ON IT/S BACKSIDE AROUND DAWN WED MORNING AFTER BEING HELD UP MUCH OF THE NIGHT IN BOUNDARY LAYER SOUTH-WESTERLIES. ON WED...LATEST RUN MEDIUM RANGE SOLUTIONS CONTINUE TO SHOW UNPHASED ACTIVE SOUTHERN STREAM EJECTING OUT A STORM SYSTEM WELL TO THE SOUTH ACRS THE DEEP SOUTHERN PLAINS AND ACRS OVER TO THE GULF STATES. GULF OF AK ORIGIN WAVE WILL RIDGE RIDE AND DUMP DOWN THE NORTHERN PLAINS/UPPER MS RVR VALLEY CLIPPER STYLE WED NIGHT INTO THU MORNING. LLVL WARM DRAW AHEAD OF THIS FEATURE TO BOOST WED HIGHS LOCALLY INTO THE 40S ACRS MOST OF THE DVN CWA BY LATE AFTERNOON...THE SOUTHERN CWA WELL INTO THE 40S/MID-UPPER 40S. WED NIGHT...ELEVATED WARM AIR ADVECTION WING OF PRECIP ASSOCIATED WITH INCOMING CLIPPER WILL LOOK TO REMAIN OFF TO THE NORTHWEST OF THE LOCAL FCST AREA...TAKING INTO ACCOUNT LATEST MODEL HANDLING OF THIS FEATURE. THURSDAY AND FRIDAY...AS FOR CONTINUED PHASING ISSUES WITH RESPECT TO THE DIGGING CLIPPER LOW THIS PERIOD INTO THE WESTERN GRT LKS... MEDIUM RANGE MODEL TRENDS CONTINUE WITH A NORTHERN BIAS WITH THE FEATURE RIPPLING ALONG LIKELY MORE SUPPORTIVE LLVL BAROCLINICITY ACRS MN INTO WI. THUS THU COULD REMAIN LARGELY DRY AND SEASONABLY MILD...WITH MAYBE A FEW SHOWERS MAKING IT INTO THE NORTHERN THIRD OR QUARTER OF THE CWA BY MID AFTERNOON. ONGOING LOW TO MID LEVEL WARM AIR ADVECTION/DRAW UP ACRS THE CWA INTO THE SYSTEM MAY MAKE FOR MAINLY A RAIN OR A RAIN-SNOW MIX AT WORST UNTIL AFTER SUNSET THU EVENING. IN-WRAPPING TOP-DOWN COOLING AND COLD CONVEYOR BEHIND PASSING LOW TO EVENTUALLY TURN VERTICAL PROFILE INTO ONE SUPPORTIVE OF SNOW SHOWERS AS THU NIGHT PROGRESSES...BUT MUCH OF LIFT/FORCING AND THUS THE PRECIP MAY BE EAST OF THE CWA BY THEN. WILL STILL KEEP CHC POPS FOR LIGHT SNOW SHOWERS GOING THU NIGHT INTO FRI MORNING IN THE NORTHERN CWA. THE ECMWF REMAINS WEAK WITH THIS SYSTEM AS OPPOSED TO THE DEEPER GFS SOLUTION...BUT BOTH GENERALLY SUGGEST JUST A LIGHT PRECIP EVENT FOR MAINLY THE NORTHERN CWA THU NIGHT INTO EARLY FRI. AS FOR FRI...THE NEW 12Z ECMWF HAS TRENDED TO THE MORE AMPLIFIED DEEP L/W UPPER TROF PATTERN OF THE GFS ACRS THE WESTERN GRT LKS BUT STILL NOT QUITE AS COLD AS THE GFS. STILL SOME FLURRIES OR LIGHT SNOW SHOWERS POSSIBLY TO GET WRUNG OUT ACRS PORTIONS OF THE CWA ON FRI IN THE TRANSITION PROCESS AND FALLING TEMPERATURES FOR MUCH OF THE DAY. EVEN WITH MINIMAL OR NO SNOW COVER...EXTENT OF ARCTIC FETCH AIRMASS/COLD AIR ADVECTION SURGING INTO THE REGION COULD SUPPORT SINGLE DIGIT LOW TEMPS IN MUCH OF THE CWA BY SAT MORNING. SATURDAY AND SUNDAY...LATEST RUN ENSEMBLES AND FAVORED MEDIUM RANGE SOLUTIONS ARE ADVERTISING A COLD SAT AS RE-ENFORCING CANADIAN HIGH PRESSURE DUMPS DOWN THE EASTERN PLAINS/UPPER MS RVR VALLEY. DEPENDING ON SNOW COVER/PROBABLY NOT MUCH/...HIGHS MAY BE HELD IN THE MID TEENS TO LOWER 20S FOR SAT HIGHS. MOST TEMP GUIDANCE IS A BIT MILDER SAT NIGHT AS OPPOSED TO THE EARLIER FRI NIGHT PROBABLY KEYING ON MODERATION ALOFT...BUT IT PROBABLY WILL BE JUST AS COLD OR EVEN COLDER THAN FRI NIGHT WITH SFC RIDGE OVERHEAD AND SFC WIND DECOUPLE. LOW TO MID LEVEL RIDGE COMPLEX TO START TO MIGRATE EASTWARD ON SUNDAY FOR SOME TEMP MODIFICATION AT THE SFC AND HIGHS IN THE MID 20S TO LOWER 30S. THIS IN RESPONSE TO A CURRENTLY MESSING LOOKING PHASING SITUATION TRYING TO OCCUR UPSTREAM AS A LARGE SLUG OF GULF OF AK WAVE ENERGY PROPAGATES ACRS WESTERN CANADA AND TRIES TO INTERACT WITH SOUTHWESTERN CONUS TROFFINESS. MANY DETAILS TO EVENTUALLY TO BE WORKED OUT...BUT THE NEXT MON INTO WED TIME-FRAME WILL HAVE TO BE WATCHED FOR A POTENTIALLY SIGNIFICANT STORM SYSTEM TO EVENTUALLY COME TOGETHER AND IMPACT SOME PORTION OF THE MID CONUS. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Feb 10, 1:37 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 137 PM CST SUN FEB 10 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111430- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 137 PM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND TONIGHT...AS A DEEP LOW PRESSURE SYSTEM PASSES TO THE NORTH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS WILL REMAIN OVER THE AREA MONDAY. WINDS ARE EXPECTED TO GUST TO 30 TO 40 MPH ESPECIALLY DURING THE MORNING AND EARLY AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Feb 10, 1:54 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 154 PM CST SUN FEB 10 2013 IAZ051-052-063>065-067-076>078-087>089-098-099-ILZ025-034-MOZ009- 010-110000- BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-HANCOCK- SCOTLAND-CLARK- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...TIPTON...MUSCATINE...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...OQUAWKA...CARTHAGE...MEMPHIS...KAHOKA 154 PM CST SUN FEB 10 2013 ...STRONG WINDS WILL BE DEVELOPING THROUGH LATE AFTERNOON... STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP THROUGH LATE AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE EXTRA CAUTIOUS...ESPECIALLY ON EAST-WEST ROADS.
Special weather statement, Feb 10, 3:43 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 PM CST SUN FEB 10 2013 IAZ040>042-ILZ001-102345- BUCHANAN-DELAWARE-DUBUQUE-JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... GALENA 343 PM CST SUN FEB 10 2013 ...DENSE FOG OVER NORTHEASTERN IOWA AND FAR NORTHWESTERN ILLINOIS... AREAS OF DENSE FOG HAVE DEVELOPED WITH LOW VISIBILITIES REPORTED ALONG THE HIGHWAY 20 CORRIDOR. VISIBILITY WILL OCCASIONALLY BE REDUCED DOWN TO ONE QUARTER OF A MILE OR LESS IN THESE AREAS. THE WIND WILL SWITCH TO SOUTHWEST AND INCREASE BY EARLY EVENING... CAUSING THE FOG TO LIFT RAPIDLY. PEOPLE TRAVELING ALONG THE HIGHWAY 20 CORRIDOR DURING THE NEXT FEW HOURS SHOULD BE PREPARED FOR GREATLY REDUCED VISIBILITY.
Nearby
Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.